MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-23
Medical Device Problem Codes Calcified (1077); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that in 2013, a 78 year old patient with history of severe aortic stenosis had a 23mm portico valve successfully implanted.The patients annulus had a coronary height of 7-8mm and a very slim sinotubular junction.On (b)(6) 2022, the patient returned and the decision was made to explant the portico valve because of aortic stenosis.A valve-in-valve procedure was not feasible due to anatomical risks and extreme risk of coronary obstruction.The portico valve was successfully explanted and replaced with a 19mm non-abbott device.The patient was doing well at the time of report.
 
Event or Problem Description
Subsequent to the previously filed report, additional information was received that the 23mm portico valve had been implanted in the patient on (b)(6) 2013.It was also noted that the patient had a history of right ventricular systolic dysfunction with a usual pulmonary arterial pressure of 28mmhg.The 23mm had been sized using a combination of computed tomography imaging and heart navigator.A pre-implant baseline balloon aortic valvuloplasty (bav) had been performed prior to implant of the 23mm portico valve.On (b)(6) 2022, mild aortic regurgitation had also been noted via transthoracic echocardiography (tte) examination.It was noted during the explant procedure that structural valve deterioration had occurred due to build up of calcification and pannus on the valve.After successful replacement of the portico valve only a mild paravalvular leak was noted in the patient.The patient was discharged and in good condition at the time of report.
 
Additional Manufacturer Narrative
An event of explant of the valve after 9 years due to regurgitation was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the device was not returned for analysis.Information from the field indicated that the valve had a buildup of calcification and pannus present on the valve, which could have contributed to the reported regurgitation.There is no indication of a product quality issue with regards to manufacture, design, or labeling.D6: implant date corrected.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15196137
Report Number2135147-2022-00705
Device Sequence Number2162247
Product Code NPT
UDI-Device Identifier05415067010728
UDI-Public05415067010728
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPRT-23
Device Catalogue NumberPRT-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexUnknown